First degree av block
What medicines,foods,should be avoided in patients with first degree av block? Medical mystery cardiologists and m.d. cannot find cause of first degree av block from boardeline to almost a second degree.Have flutters, low blood pressure most of time chest pain, sensitivity to almost any medicine antibiotics mainly, food sensitivities ugh collapsed while walking up hill had strep high blood pressure trouble breathing.everything “normal” now. Have first degree av block for 17 years has progressed some don’t know why.found out at 19 years old am now 36. Any thoughts?????
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
@heartnsoul36 I, too, have a first degree AV block. The hematologist says, and Mayo agrees, that this is secondary to several forms of Amyloidosis, including hATTRwt. Very few cardiologists have a clue. Mine did not even guess.. My Amy is primary systemic hATTRwt. My AV-1 was dX by both Mayo and my local clinic. I wuggest you have your jSERUM FreeLite chain protein and 24-hour . You may not have it, but then again, it is always fatal if not treated.
Hi Heartnsoul, welcome to Connect. First-degree atrioventricular block usually doesn’t cause symptoms, so it sounds like your situation has progressed over the years. Has your cardiologist spoken to you about diet and exercise rehab options, or treatment options?
Yes, I discovered on my latest echos, that First Degree AV block was one of the results. My cardiologist never made me aware of it, so I did
not paid attention to it. What puzzled me n your report, that your body does not tolerate a lot of drugs, especially antibiotics. I have the same
problem! Just had to discontinue an expensive antibiotic for SIBO, costing $2000.00; for me still $480.00. Had heart palpitations, and flutter and went
back into A-fib. Had to discontinue immediately, and everybody looked at me, like, like what is going on with “her”.
Have a whole basket under the sink with antibiotics, etc, which I could not tolerate. Now I also read in notes from old Carl, that it could
be a sign for early amydoloisis. Scarred me, and I do not know, if I pay too much attention to those things.
I do have chronic pain, especially in the head, face, neck, and heart and brain.
@edda Hi, Edda. Don’t be scared. The only thing to be scared of is that you might hurt the doc if the attempts at diagnosis fall short! And the doc should be strong enough to take it. Anyway, Medicare covers the basic tests for amyloidosis, the sFLC assay and the urinary protein and other protein assessments. Just be sure the lab work is done by a top lab such as ARUP (U of Utah) or Quant (Mayo) or Mass General or Sloan-Kettering or Fred Hutch.. Your local best lab can gather the samples and send them on for assay. You might even call Medicare to check it out. Some doctors do their best to protect the disorder from the cure or the remission.
One can get scared reading about symptoms, side effects and diagnoses on the Internet. Remember to use the internet as a tool to help you, not to overwhelm you. It is important to evaluate information that you get from websites and from forums like Connect. Here’s a good article from NIH about “Finding and evaluating health information online” https://nccih.nih.gov/health/webresources
OldKarl shared his diagnosis to illustrate how important it is to be a partner in your care. Ask questions. It was good that you reviewed your test results so that you can talk about them with your doctor.
Amyloidosis (OldKarl’s diagnosis) is extremely rare. You can read about it here on the Mayo Clinic website: https://www.mayoclinic.org/diseases-conditions/amyloidosis/symptoms-causes/syc-20353178 There is at least one risk factor that you do NOT have. You’re not a man. Nearly 70 percent of people with AL amyloidosis are men. If after reading the information, you’re still worried about having amyloidosis, talk to your doctor.
You mentioned that you do not tolerate many drugs. This is not uncommon. You might ask your doctor about Pharmacogenomic (PGx) Profiling. PGx is the study of how your genes may affect your body’s response to, and interaction with, some prescription or over-the-counter medications. http://mayoresearch.mayo.edu/center-for-individualized-medicine/pgx-profile-service.asp
Lastly Edda, thanks for letting us know that some of the info was making you feel nervous. I hope that this information has put things into perspective for you and that you feel better equipped to do your research, write down your questions and talk to your doctors. Together with your doctors, you have the history and medical information that is specific to you. Make sense?
I found a great resource for information on first degree AV block, which you may wish to read; I hope it will provide some reassurance for you. I’ve copied a few points for your convenience:
– First degree AV block, defined as a prolonged PR interval, (conduction of impulses between the atria and the ventricles), is not a true block, but is rather delayed or slowed AV conduction. Patients who have a slow resting heart rate, (highly conditioned endurance athletes), may have it, simply due to increased vagal tone and a lower resting heart rate.
– Other reasons could be or as a result of medications that slow AV node conduction (eg, beta blockers, digoxin).
– Clinical presentation of first degree AV block is almost universally benign, and only very rarely are symptoms felt to be directly related to first degree AV block.
Usually patients with first degree AV block do not require any specific therapy. Very rarely, a person who has first degree AV block AND symptoms of loss of atrioventricular synchrony known as “pacemaker syndrome,” may be potential candidate for a pacemaker. A pacemaker may also be considered for patients with concurrent neuromuscular disease.
How much do allergy and immunologists know about treating patients with first degree AV block? Should certain antihistamines be avoided in individuals with AV Block?
You may notice that I moved your discussion and combined it with this discussion on first degree AV block. I thought it would be beneficial for you to be introduced to some other members who have similar concerns.
If you are replying by email, I suggest clicking on VIEW & REPLY so that you can read through some of the earlier messages and meet some of our other members talking about their or their loved ones' experiences.
I also found this interesting research article about "Cardiovascular safety of antihistamines," which you may wish to view: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4112269/